Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite operators and similarity orbits


Authors: Lawrence A. Fialkow and Domingo A. Herrero
Journal: Proc. Amer. Math. Soc. 93 (1985), 601-609
MSC: Primary 47A66; Secondary 47A12, 47A65
MathSciNet review: 776187
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we answer the question of J. P. Williams as to which Hilbert space operators $ T$ have the property that every similarity transformation $ {W^{ - 1}}TW$ is a finite operator: $ T$ has this property if and only if its image in the Calkin algebra satisfies a quadratic equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A66, 47A12, 47A65

Retrieve articles in all journals with MSC: 47A66, 47A12, 47A65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0776187-X
PII: S 0002-9939(1985)0776187-X
Article copyright: © Copyright 1985 American Mathematical Society